Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 1, NWS Hastings, NE

January 16, 200620 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jan 16, 2006, 3:17 AM CST for 20 counties in Nebraska; 6 counties in Kansas. It took effect at Jan 16, 2006, 8:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 3:17 AM CST (09:17 UTC)
In effect from
Jan 16, 2006, 8:00 AM CST
Expired
Jan 16, 2006, 6:00 PM CST
In force
10 hr
Issued by
NWS Hastings, NE
All 26 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 35 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3154 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 160917
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
317 AM CST MON JAN 16 2006

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
161730-
/O.NEW.KGID.WI.Y.0001.060116T1400Z-060117T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
317 AM CST MON JAN 16 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS 45 TO 50
MPH THIS MORNING...THEN CONTINUE THROUGH THE AFTERNOON. THE STRONG
WINDS WILL DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JCB
2 follow-up statements
000 
WWUS73 KGID 161626
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1026 AM CST MON JAN 16 2006

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
170000-
/O.CON.KGID.WI.Y.0001.000000T0000Z-060117T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
1026 AM CST MON JAN 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

LOOK FOR STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH
AS 50 MPH...TO CONTINUE INTO THIS AFTERNOON BEFORE EASING BELOW
ADVISORY CRITERIA BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

04
000 
WWUS73 KGID 162345
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
545 PM CST MON JAN 16 2006

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-
170045-
/O.EXP.KGID.WI.Y.0001.000000T0000Z-060117T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-
KEARNEY-ADAMS-CLAY-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON
545 PM CST MON JAN 16 2006

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA...THEREFORE THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM CST THIS
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:58 AM CST, 19 minutes earlier.

Area forecast discussion, Jan 16, 2:58 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
258 AM CST MON JAN 16 2006

.DISCUSSION...MAIN FORECAST CONCERNS THIS FORECAST PERIOD ARE
WINDS...TEMPERATURES AND PRECIPITATION TODAY...THEN TEMPERATURES
THROUGH MID WEEK.

CURRENT RADAR HAS SOME LIGHT ECHOES ACROSS THE WESTERN PORTION OF
THE FORECAST AREA. WITH FAIRLY DRY AIR AT THE SURFACE THIS SHOULD
ONLY BE SPRINKLES. EXPECT THAT THESE SPRINKLES WILL SPREAD ACROSS
THE FORECAST AREA DURING THE DAY AS AN UPPER LEVEL SHORT WAVE
SLIDES THROUGH THE AREA.

WINDS BEHIND THE COLD FRONT THAT IS MOVING THROUGH THIS MORNING
HAVE BEEN INCREASING. WINDS AT 850MB ARE 40 TO 50 KTS AND THE
850MB TO 900MB ARE OVER 9 DEG C. EXPECT THAT EVEN WITH THE CLOUD
COVER THESE WINDS SHOULD WORK THEIR WAY TO THE SURFACE.

TEMPERATURES BEHIND THE COLD FRONT ARE SLOW TO COOL DOWN. THE
COOLER AIR DOES NOT ARRIVE IN THE FORECAST AREA UNTIL LATER TODAY.
EXPECT THAT TEMPERATURES WILL COOL SOME EARLY THIS MORNING BUT
WILL RECOVER A LITTLE LATER THIS MORNING. TEMPERATURES THIS
AFTERNOON WILL BE NEARLY STEADY OR SLOW TO RISE.

THIS EVENING WILL BE BREEZY UNTIL THE STRONGER WINDS MOVE OFF TO
THE EAST. THE MOISTURE MOVES OFF TO THE EAST THIS EVENING AS WELL.

AN UPPER RIDGE BUILDS INTO REGION ON TUESDAY AND TEMPERATURES WARM
UP AS WELL. HAVE BUMPED TEMPERATURES A COUPLE DEGREES FOR TUESDAY
AND WEDNESDAY. MADE NO CHANGES THURSDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ060-NEZ061-
     NEZ062-NEZ063-NEZ072-NEZ073-NEZ074-NEZ075-NEZ076-NEZ082-
     NEZ083-NEZ084-NEZ085-NEZ086.

KS...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.

&&

JCB
Hazardous weather outlook, Jan 15, 10:10 AM CST, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1010 AM CST SUN JAN 15 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1010 AM CST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.